Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 64, NWS Buffalo, NY

July 15, 20244 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 15, 2024, 2:22 PM EDT for 4 counties in New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2024, 2:22 PM EDT (18:22 UTC)
Expired
Jul 15, 2024, 3:15 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 12 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:37 PM EDTMARINE TSTM WIND 403 Nw Lackawanna, NYBuffalo Skyway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:21 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

124 
WUUS51 KBUF 151822
SVRBUF
NYC029-037-063-073-151915-
/O.NEW.KBUF.SV.W.0064.240715T1822Z-240715T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
222 PM EDT Mon Jul 15 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Niagara County in western New York...
  Western Orleans County in western New York...
  Northwestern Genesee County in western New York...

* Until 315 PM EDT.

* At 222 PM EDT, a severe thunderstorm was located near Grand Island,
  or near Tonawanda, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
  Lockport, Lackawanna, Kenmore, Depew, and Tonawanda.

This includes Interstate 90 between exits 48A and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4341 7844 4300 7836 4272 7904 4274 7905
      4276 7898 4280 7892 4284 7893 4292 7890
      4296 7893 4296 7896 4299 7901 4302 7902
      4306 7900 4307 7901 4307 7905
TIME...MOT...LOC 1822Z 237DEG 30KT 4297 7898 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
1 follow-up statement
249 
WWUS51 KBUF 151844
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
244 PM EDT Mon Jul 15 2024

NYC029-037-063-073-151915-
/O.CON.KBUF.SV.W.0064.000000T0000Z-240715T1915Z/
Erie NY-Niagara NY-Orleans NY-Genesee NY-
244 PM EDT Mon Jul 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...WESTERN ORLEANS AND
NORTHWESTERN GENESEE COUNTIES...

At 244 PM EDT, a severe thunderstorm was located over Williamsville,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lockport, Lackawanna, Kenmore, Depew, and Tonawanda.

This includes Interstate 90 between exits 48A and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4341 7844 4300 7836 4279 7888 4312 7895
TIME...MOT...LOC 1844Z 249DEG 28KT 4299 7876 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:41 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 15, 12:41 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1241 PM EDT Mon Jul 15 2024

.SYNOPSIS...
An area of thunderstorms will move across the area this
afternoon and evening, bringing a risk of gusty winds and heavy
downpours. An unsettled pattern will continue through mid-week, bringing
periodic chances for showers and thunderstorms. A cold front
will sweep across the area midweek with high pressure building
in its wake bringing mainly dry weather along with cooler and
much less humid conditions for the second half of the work week.

&&

.NEAR TERM /THROUGH TUESDAY/...
...RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY
DOWNPOURS THIS AFTERNOON AND EVENING...

Updated forecast to account for the issuance of Severe
Thunderstorm Watch Number 538...which is in effect until 7 pm
this evening for all of western and north central New York...as
well as the adjoining waters of Lake Erie...Lake Ontario...and
the Niagara River.

Satellite imagery shows an MCV over Southern Ontario, with this
expected to track across Lake Ontario this afternoon and
evening. MCVs are commonly linked to severe weather in our area
since they increase wind shear to the south of its track. In
this case, timing is diurnally favorable. Leading convective
cells are now over the Niagara Peninsula and Southern Erie and
Chautauqua counties...and most guidance continues to show a
potent area of convection moving from west to east across the
area this afternoon and evening. The timing for the greatest
risk for severe weather in the Niagara Frontier (Buffalo area) 1
- 5 p.m., Genesee Valley (Rochester area ) 3 - 7 p.m., and
Eastern Lake Ontario (Watertown area) 4 - 8 p.m.

There is not as much wind shear as last week (July 10th) when
there were multiple tornadoes in the forecast area, but there
is ample shear to support damaging straight line winds.
However, this should not be downplayed, since damaging winds
typically impact a larger area and can still cause significant
damage. The risk for tornadoes is non-zero, but for most areas
straight line wind gusts will be the main concern...with a
secondary potential for large hail. SPC is on board as well
with much of western and northcentral NY in Slight Risk.

With PWATs up around 1.75 inches, any storms could produce
torrential downpours, although the localized flash flooding risk
is a lesser risk as this activity will be moving fairly
quickly.

Otherwise, the very warm and humid conditions will continue
today with highs mainly in the mid to upper 80s and dew points
in the upper 60s to lower 70s. With the growing confidence for
convection today, believe apparent temperatures will remain
below Heat Advisory criteria across the Genesee Valley and
northern Finger Lakes with the system impacting the area during
the afternoon hours.

Convective wave moves east of the area tonight. Can't rule out a few
scattered showers or an isolated storm overnight, however expect
bulk of the area to remain dry. The next convective wave progged to
bring the next round of showers and storms on Tuesday will approach
western NY as it moves east over western Lake Erie/northern OH late
tonight. It will be another warm and very stick night with lows in
the upper 60s to low 70s.

Tuesday, a longwave trough will remain well upstream of the area
over northwest Ontario. A weak low level trough axis will remain
from the Ohio Valley to New England, with its position modulated by
numerous rounds of convection and associated composite outflow.
Another convectively generated vorticity maxima is forecast to move
east along this boundary Tuesday, supporting another round of
showers and thunderstorms crossing the area from west to east.

Latest model guidance suggests a relatively early arrival of this
feature, moving into Western NY in the morning, then Central NY and
the eastern Lake Ontario region by early afternoon. The arrival of
forcing, clouds, and showers early in the diurnal cycle will likely
limit potential instability and brings a great deal of uncertainty
to the severe weather potential. Deep layer shear is not
particularly strong, up to 30 knots, but the MCV will likely bring a
mesoscale region of enhanced low/mid level shear, convergence, and
ascent as it crosses the region. If stronger storms develop in the
presence of this more favorable MCV environment, localized strong
winds would be the primary hazard.

In the wake of the MCV, a few more showers and thunderstorms may
develop along lake breeze driven convergence zones in the afternoon
and evening, mainly from the Southern Tier through the Finger Lakes
and Central NY. Increasing southwest flow off Lake Erie will likely
produce a stable lake shadow northeast of the lake with mainly dry
weather following the morning/midday convection.

It will be very warm and humid again Tuesday, with highs in the low
80s for Western NY and mid to upper 80s from the Genesee Valley into
Central NY. There may be a brief window of mid 90s heat index from
the Genesee Valley into Central NY, but clouds and convection may
keep temperatures a few degrees lower and prevent Heat Advisory
criteria from being reached.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Tuesday night through Wednesday night the longwave trough will
gradually dig through the Great Lakes, ending up in Quebec by
Thursday morning. One or more convectively augmented shortwaves may
cross NY/PA Tuesday night through Wednesday, supporting ongoing
chances of a few showers and thunderstorms at times. The cold front
will cross the region later Wednesday afternoon, with the chance of
showers and thunderstorms then ending from northwest to southeast
late Wednesday through Wednesday night. Drier and less humid air
will arrive later Wednesday night in the wake of the cold front.

A period of much drier, less humid, and somewhat cooler weather will
arrive Thursday and likely last through the long term period (more
on which follows below). High pressure will build in Thursday and
Thursday night...with an attendant pool of cooler air leading to
highs in the 70s Thursday...and lows ranging through the 50s
Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
It's looking like this will be a stretch of spectacular weather
across the region, with a broad ridge of high pressure building
across the region. A weak cold front will drop southward across the
region Sunday, but its passage should largely be rain-free with
possibly an isolated shower. Otherwise, there's good model agreement
providing high confidence in rain-free weather. Temperatures will be
near normal with daytime highs averaging in the mid 70s to lower 80s
and nighttime lows mainly in the mid 50s to lower 60s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Area of mainly MVFR/IFR CIGS will continue through mid to late
morning across the far western NY terminals (KBUF/KIAG/KJHW) as
enhanced low level moisture moves in across these areas in advance
of approaching wave. These CIGS may last for several hours before
mixing out late this morning.

Otherwise, a convectively augmented shortwave will push across the
region this afternoon and evening with growing confidence for
showers and thunderstorms. Expect brief periods of MVFR/IFR in
heavier showers and storms, with mainly marginal MVFR to low VFR
CIGS otherwise.

Aforementioned wave will move east of the area late in the day/early
evening with a return to predominantly VFR conditions tonight.

Outlook...

Tuesday and Tuesday night...VFR/MVFR with scattered to numerous
showers and thunderstorms.
Wednesday...VFR/MVFR with a chance of showers and thunderstorms.
Thursday and Friday...VFR.

&&

.MARINE...
Southwest winds will increase in response to the passage of an
MCV, resulting in a brief period of small craft conditions on
Lake Erie this afternoon and evening. Southwest flow will
increase again late tonight through Tuesday, producing more
notable chop on both lakes, with possibly a brief period of
Small Craft Advisory conditions on Lake Erie Tuesday.

There will be periodic chances for thunderstorms across eastern Lake
Erie and Lake Ontario through Wednesday, with the potential for
locally higher winds and waves in and near any storms.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.

&&

SYNOPSIS...JM
NEAR TERM...Apffel/Hitchcock/JM/JJR
SHORT TERM...Hitchcock/JJR
LONG TERM...Apffel
AVIATION...JM
MARINE...JM
Hazardous weather outlook, Jul 15, 12:35 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1235 PM EDT Mon Jul 15 2024

NYZ001-002-010>012-019>021-085-161645-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated damaging wind gusts and brief torrential downpours will be
the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-013-014-161645-
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated damaging wind gusts and brief torrential downpours will be
the primary hazards.

Tuesday will also be very warm and humid, with the heat index
possibly reaching the mid 90s prior to the arrival of thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-161645-
Jefferson-Lewis-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated damaging wind gusts and brief torrential downpours will be
the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-161645-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1235 PM EDT Mon Jul 15 2024

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated strong wind gusts and locally higher waves will be the
primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-161645-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1235 PM EDT Mon Jul 15 2024

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

There is a Slight Risk of severe thunderstorms from mid afternoon
through mid evening today. Isolated strong wind gusts and locally
higher waves will be the primary hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a Slight Risk of severe thunderstorms again Tuesday.
Isolated strong wind gusts and locally higher waves will be the
primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Local storm report, Jul 15, 12:32 PM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1232 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Marine Tstm Wind 3 S Buffalo             42.85N 78.86W
07/14/2024  M42 MPH          Erie               NY   Mesonet

&&
Special weather statement, Jul 15, 1:23 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
123 PM EDT Mon Jul 15 2024

NYZ001-002-010>012-019-020-085-151900-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
123 PM EDT Mon Jul 15 2024

...Strong to Severe Thunderstorms This Afternoon...

Thunderstorms will blossom over the region this afternoon...likely
becoming strong to severe in the process. The greatest severe
weather threat will come from damaging straight line winds and
hail.

While strong thunderstorms will cross the Niagara Frontier between
1 and 3 PM EDT...the strongest most widespread activity will come
between 3 and 5 PM.

A severe thunderstorm watch remains in effect until 7 PM EDT.

RSH
Special weather statement, Jul 15, 1:26 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
126 PM EDT Mon Jul 15 2024

NYZ003>005-013-014-021-152000-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo,
Canandaigua, and Wellsville
126 PM EDT Mon Jul 15 2024

...Strong to Severe Thunderstorms This Afternoon...

Thunderstorms will blossom over the Finger Lakes region and
portions of the western Southern Tier this afternoon...likely
becoming strong to severe in the process. The greatest severe
weather threat will come from damaging straight line winds and
large hail. Some of the storms over the Niagara Frontier have
already produced hail the size of quarters.

The strongest most widespread activity will come between 4 and 6
PM.

A severe thunderstorm watch remains in effect until 7 PM EDT.

RSH
Local storm report, Jul 15, 1:36 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
136 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Hail             2 SW Kenmore            42.94N 78.90W
07/15/2024  E1.00 Inch       Erie               NY   Public

0124 PM     Hail             2 S Kenmore             42.93N 78.88W
07/15/2024  M1.00 Inch       Erie               NY   Public

&&
Special weather statement, Jul 15, 1:50 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
150 PM EDT Mon Jul 15 2024

NYZ001-002-010-011-151830-
Orleans NY-Genesee NY-Niagara NY-Northern Erie NY-
150 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ERIE...SOUTHEASTERN
NIAGARA...WESTERN ORLEANS AND NORTHWESTERN GENESEE COUNTIES THROUGH
230 PM EDT...

At 149 PM EDT, Doppler radar was tracking a strong thunderstorm near
Akron, or near Clarence, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarence, Medina, Albion, Pendleton, Pembroke, Akron, Byron,
Middleport, Oakfield, Waterport, Lakeside Beach State Park, Ridgeway,
Shelby, Gaines, Alabama, Elba, Clarence Center, Rapids, Barre Center,
and Knowlesville.

This includes Interstate 90 near exit 48A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.

&&

LAT...LON 4294 7862 4309 7874 4338 7824 4305 7804
TIME...MOT...LOC 1749Z 240DEG 31KT 4306 7859

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EAJ
Local storm report, Jul 15, 1:53 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
153 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Hail             3 NW Buffalo            42.92N 78.89W
07/15/2024  E1.00 Inch       Erie               NY   Public

&&

EAJ

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:57 AM EDTSmall Craft AdvisoryBUF35 hr
Jul 15, 11:50 AM EDTSpecial Marine WarningBUF55 min
Jul 15, 1:08 PM EDTSpecial Marine WarningBUF21 min
Jul 15, 1:12 PM EDTSevere Thunderstorm WarningBUFErie, Niagara48 min
Jul 15, 1:50 PM EDTSpecial Weather StatementBUFGenesee40 min
Jul 15, 1:54 PM EDTSpecial Marine WarningBUF66 min
Jul 15, 1:56 PM EDTSpecial Marine WarningBUF49 min
Jul 15, 2:07 PM EDTSevere Thunderstorm WarningBUFChautauqua, Erie53 min
Jul 15, 2:09 PM EDTSpecial Marine WarningBUF36 min
Jul 15, 2:49 PM EDTSpecial Marine WarningBUF41 min
Jul 15, 2:53 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming67 min
Jul 15, 3:06 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming54 min
Jul 15, 3:08 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans27 min
Jul 15, 3:30 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFGenesee, Livingston, Monroe, Wyoming60 min
Jul 15, 3:31 PM EDTBeach Hazards StatementBUFChautauqua, Erie28 hr
Jul 15, 3:49 PM EDTTornado WarningBUFGenesee, Livingston, Wyoming26 min
Jul 15, 4:07 PM EDTFlash Flood WarningBUFErie, Genesee, Wyoming4 hr
Jul 15, 4:17 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLivingston, Monroe, Ontario, Wayne58 min
Jul 15, 4:40 PM EDTTornado WarningBUFOntario, Wayne35 min
Jul 15, 4:51 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFCayuga, Ontario, Oswego, Wayne54 min
Jul 15, 4:55 PM EDTFlash Flood WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming4 hr
Jul 15, 5:26 PM EDTSpecial Marine WarningBUF64 min
Jul 15, 5:42 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne63 min
Jul 15, 6:24 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLewis, Oswego66 min
Jul 15, 7:20 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLewis, Oswego55 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.